Ohio, 2004

Hail and Damaging Wind in Ohio, April 19, 2004

April 19, 2004 · NWS CLE · 7 events in 6 counties and zones

6 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 19, 2:54 PM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 19, 2:54 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
254 PM EST MON APR 19 2004

.DISCUSSION...
GUSTY SW FLOW SHOULD CONT TO GRADUALLY DMNSH THIS EVE AS LOW PRES
OVR QUEBEC CONTS TO MOV RAPIDLY OFF TO THE NE.  HV RCVD NO REPORTS
OF DAMAGE TDA BUT MANY AREAS HV GUSTED TO OVR 40 MPH.  WL ALLOW
ADVSRY TO END WITH NEW FCST ISSUANCE.  CDFNT JUST ENTERING NW OH AND
WL BE TO I-71 CORRIDOR ARND SUNSET.  CLDS OVR WRN 1/2 OF FA HV
THINNED THIS AFT AND THIS HAS ALLOWED TEMPS TO CLIMB INTO THE UPPER
70S.  LI/S NOW BLO ZERO THIS AREA.  LATEST VSBL STLT IMAGERY SHOWG
LINE OF CU ALG BNDRY.  WORRIED THIS LINE COULD BUBBLE UP AS IT MOVES
INTO FA THIS EVE.  THUS WL CONT WITH CHC WORDG EVE HRS MOST OF
AREA.  FCST SOUNDGS INDICATE SKIES SHOULD CLR LATER TGNT W BUT INVER
ERN AREAS MAY ALLOW CLDS TO STAY A WHILE LONGER.

MUCH COOLER TMRW WITH HIGH TO N OF FA.  SHOULD SEE AN INCR IN CLDS
DURG DAY AS NXT WRMFNT APPROACHES FM THE SW.  MORE PRECIP TMRW NGT
ALL AREAS WITH GD CONV ALG BNDRY AND LO PRES MOVG INTO WRN GRTLKS.
FA SHOULD BE IN WARM SECTOR ON WED WITH SUM SUNSHINE LIKELY.
ANOTHER ROUND OF CONVECTION LT WED INTO WED NGT AS CDFNT HITS
REGION.  MODELS IN DECENT AGREEMENT WITH THESE FEATURES AND SEE NO
REASON NOT TO FOLLOW.

GUID TEMPS IN BALLPARK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

KUBINA
Hazardous weather outlook, Apr 19, 4:15 AM EST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
515 AM EDT MON APR 19 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191114-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
515 AM EDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...

GUSTY WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH ARE
LIKELY OVER MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

THERE IS A RISK OF THUNDERSTORMS TODAY.  THE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

WINDS WILL INCREASE TO 20 TO 30 MPH AGAIN ON WEDNESDAY.  HIGHER GUSTS
ARE ALSO POSSIBLE.  OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LOMBARDY

The radar

The Cleveland radar (KCLE), 45 km away, was scanning. The volume nearest the first event began at 23:04 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Lake

When
April 19, 6:05 PM EST
Where
Lake County, Willoughby
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.633, -81.400

Penny size hail was observed.

Hail, Cuyahoga

When
April 19, 6:15 PM EST to 6:20 PM EST
Where
Cuyahoga County, Mayfield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.533, -81.433

Penny size hail was observed.

Hail, Geauga

When
April 19, 6:35 PM EST
Where
Geauga County, Chesterland
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.517, -81.333

Penny size hail was observed around four miles south of Chesterland.

Hail, Cuyahoga

When
April 19, 6:35 PM EST
Where
Cuyahoga County, Berea
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.367, -81.850

Penny size hail was observed.

Hail, Portage

When
April 19, 7:05 PM EST
Where
Portage County, Aurora
Measured
0.88 in hail
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
41.317, -81.333

Nickel size hail was observed.

Hail, Medina

When
April 19, 7:30 PM EST
Where
Medina County, Spencer
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -82.117

Penny size hail was observed.

Thunderstorm Wind, Trumbull

When
April 19, 7:30 PM EST
Where
Trumbull County, Newton Falls
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
41.183, -80.983

Thunderstorm winds downed a few large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391602, 5391601, 5391600, 5391603, 5391604, 5391605, 5391606.